MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST W/ OPS; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST W/ OPS; SURGICAL MESH
Catalog Number 1220011
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported early postoperative adhesions occurred.The sample was not provided for evaluation.Photos were provided showing both sides of the mesh post explant, and also a photo of the distended bowel and dilated bowel.Review of the photos did not assist in determining a root cause for the postoperative adhesions and obstruction.As reported the mesh was not hydrated prior to implant as prescribed in the instructions-for-use, it is unclear if this may have contributed to the postoperative adhesions and obstruction.Based on the information provided and photo evaluation, no conclusion can be made.The instructions-for-use states, "hydration of the device for 1-3 seconds is recommended." and "deviation from recommended instructions and/or procedural steps within this ifu may result in disruption or delamination of the hydrogel barrier of the mesh.Hydrogel disruption or delamination may cause an unexpected increase in adhesion formation in the area where it is disrupted." adhesion formation is a known inherent risk of surgery and is listed in the adverse reaction section of the ifu as a possible complication.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in july, 2019.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Not returned.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient was implanted intra-abdominally with a bard phasix st mesh (ops) during an open umbilical hernia repair procedure.As reported the mesh was not hydrated prior to implant.The sepra (st) barrier was properly oriented toward the bowel with the mesh side toward the abdominal wall.On (b)(6) 2020 due to an obstruction the patient was bought back to the or and underwent explant of the mesh.Dense adhesions to the mesh were reported.The doctor noted that in a photo taken of the bowel you can "clearly see where the distended bowel and dilated bowel are that caused the obstruction and in the center you can see the left behind seprafilm from the mesh.".

Brand Name
PHASIX ST W/ OPS
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9864835
Report Number1213643-2020-02800
Device Sequence Number19629092
Product Code OWT
UDI-Device Identifier00801741163173
UDI-Public(01)00801741163173
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K190185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Catalogue Number1220011
Device Lot NumberHUDR0705
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;